Thunderstorm Wind, Rutherford
- When
- July 25, 12:45 PM CST
- Where
- Rutherford County, 5 mi S of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.783, -86.417
A few trees were down.
3 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 25, 8:55 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 955 AM CDT SUN JUL 25 2004 .UPDATED... AREA OF SHOWERS AND SOME STRONGER STORMS OVER WEST TN AND NW PART OF MIDDLE TN THIS MORNING APPEAR TO BE ASSOCIATED IN PART WITH A WEAK SHORT WAVE NOTED ON THE 12Z UPPER AIR MAPS NEAR MEMPHIS. THE SHORT WAVE WILL MOVE SLOWLY EAST TODAY WHILE AIDING STORM CHANCES ACROSS MUCH OF MIDDLE TN. UNLIKE SATURDAY...THESE STORMS WILL BE MOVING NORTHEAST AT A DECENT SPEED DUE TO THE INCREASED SOUTHWESTERLY FLOW ALOFT...SO ANY PERIODS OF HEAVY RAIN FOR ANY ONE AREA SHOULD BE PRETTY BRIEF. PRETTY WIDE COVERAGE OF STORMS EXISTED IN THE NW COUNTIES AT MID MORNING BUT WILL KEEP SAME POPS SINCE MUCH OF THE PRESENT ACTIVITY WILL MOVE INTO KY BY NOON. FRONTAL BOUNDARY STILL KIND OF DIFFUSE AND STILL LOCATED ALONG THE MIDDLE TN/AL BORDER. INVERTED SFC TROF TO OUR SOUTH SHOULD HELP DRAG 70+ DEWPOINTS INTO MIDDLE TN FROM THE SE LATER TODAY AND TONIGHT. CURRENT FORECAST IS IN VERY GOOD SHAPE. ABOUT THE ONLY CHANGE ANTICIPATED FOR THE MORNING UPDATE WILL BE TO MASSAGE CLOUD WORDING FOR THIS AFTERNOON. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && LV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT SUN JUL 25 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1100 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND POSSIBLY TONIGHT. MOST THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAIN WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES. THERE IS A SLIGHT RISK THROUGH THIS EVENING THAT ISOLATED THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND HAIL. ALSO...SIGNIFICANT PONDING OF WATER ON ROADWAYS AND LOCALIZED URBAN FLOODING IN POOR DRAINAGE AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE. 07
The Nashville radar (KOHX), 53 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
3 thunderstorm wind, 2 flash flood. Local standard time, as filed.
A few trees were down.
Sheriff's office reported trees were down.
Flooding was reported on Highway 30 east and highway 284 at 2 PM CST. By 330 PM CST the north end of Fall Creek Falls State park was flooded and impassable according to reports by the Forest Service.
Law enforcement reported a tree down
Law enforcement reported that several rural roads were flooded in the eastern part of the county, especially just east of Allardt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412877, 5412878, 5412879, 5412881, 5412880.